MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER
Catalog Number PWMX30
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.The reported event is addressed within the labeling as it states: precautions: not recommended for users who are agitated, combative, or uncooperative and might remove the device.Have frequent episodes of bowel incontinence without a fecal management system in place.Have skin irritation or breakdown at the site.Do not use barrier creams, lotions, or ointments on the penis or pubic skin around the base of the penis when using the device.These may impede suction or weaken adhesive.Proceed with caution in users who have had recent surgery of the external male anatomy.Always check skin for irritation or breakdown and clean and dry the skin prior to placement of a new device.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that a registered nurse spoke to the son who purchased device for his father.His father complained of a burning sensation.On the top part of the male wick, around top vent area.Client had been nearing the 24 hour mark with his wick.It also looked discolored.The son was wondering how pee could get there.Registered nurse clarified due to him unable to hold his penis and direct it downwards sometimes it can move and land somewhere else.Client was also worried about the sweat on his back from laying all night.Registered nurse encouraged to use blue pads underneath and ensuring he is getting turned.It is unclear if troubleshooting was performed.It is unknown if lot or serial number was requested.Per follow up information received via phone on 05mar2026,it was reported he was prescribed antibiotics due to the burning sensation in his penis.It was believed to be an uti.The son also stated that he noticed that urine was pooling in the male wick.I referred him to lms for troubleshooting to make sure that the unit is suctioning properly.He will have his father's caregiver to call.

Brand Name
PUREWICK MALE EXTERNAL CATHETER
Common Device Name
PUREWICK
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24758364
Report Number1018233-2026-02147
Device Sequence Number8743449
Product Code NZU
UDI-Device Identifier00801741226465
UDI-Public(01)00801741226465
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPWMX30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale